To the Editor.
—Dr. Koretz has aptly pointed out the major difference of opinion between our two basically dissimilar papers.There is no real difference of opinion regarding the question of primary azathioprine hapatotoxicity. Although this condition probably does exist, there is still no conclusive evidence that it is a major cause of clinical liver disease in kidney transplant recipients. Patients described in our paper and in that of Ireland et al accounted for virtually all instances of recognized liver disease in transplant recipients at one institution over a ten year period; in none could azathioprine be implicated as the primary agent.With regard to Dr. Koretz's question as to whether azathioprine should be continued in the face of acute or chronic hepatic injury, there is a difference of opinion. (I suspect that this difference of opinion is not unique to our institution.) It is not surprising that the liver